MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Human-Device Interface Problem (2949); Material Deformation (2976); Device Stenosis (4066)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was used in the common bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on an unknown date.On (b)(6) 2024, during a stent removal procedure, the stent was attempted to be removed; however, the stent was frayed and broken in half, and tissue overgrowth was also noted, which resulted in difficulty in removing the stent.The stent remains implanted and another of the same device was used to complete the procedure.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the manufacture and expiration dates are unknown.Block e1: the reported healthcare facility is: (b)(6).Imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a22 captures the reportable event of stent overgrowth.Imdrf device code a150207 captures the reportable event of stent difficult to remove.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (patient code and impact code) have been corrected.Block d4, h4: the complainant was unable to provide the suspect device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.We've sent good faith effort attempts to obtain all missing information.If additional details become available, a supplemental report will be submitted.Block e1: (b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a150207 captures the reportable event of stent difficult to remove imdrf patient code e2008 captures the reportable event of unretrieved device.Imdrf impact code f2301 captures the additional device used to complete the procedure.Block h11: investigation results: based on the available information, boston scientific was able to confirm the reported events of stent obstruction within device, stent material deformation and stent break based on a review of the device photographs provided, which showed that the stent was deformed, broken, and with evidence of tissue ingrowth.Additionally, stent obstruction within device (stent ingrowth) is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.The reported event of stent difficult to remove could not be confirmed.Without proper evaluation of the device, the most probable contributing cause remains unknown.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the complaint device was not returned for evaluation as it remains implanted; therefore, a technical analysis could not be performed.The documentation provided included photographs where it can be observed the device in the patient's anatomy, showing the stent deformed, broken and with evidence of tissue ingrowth.Labeling review: a labeling review was performed and, from the information available, there is no information that the device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent obstruction within device (stent ingrowth) is noted within the ifu as a known possible adverse event related to the use of the device.Risk review: a risk review was completed and confirmed that the reported events of stent obstruction within device, stent break, stent material deformation, stent difficult to remove, and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was used in the common bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on an unknown date.On (b)(6) 2024, during a stent removal procedure, the stent was attempted to be removed; however, the stent was frayed and broken in half, and tissue ingrowth was also noted, which resulted in difficulty in removing the stent.The stent remains implanted and another of the same device was used to complete the procedure.There was no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was used in the common bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on an unknown date.On (b)(6), 2024, during a stent removal procedure, the stent was attempted to be removed; however, the stent was frayed and broken in half, and tissue overgrowth was also noted, which resulted in difficulty in removing the stent.The stent remains implanted and another of the same device was used to complete the procedure.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.We've sent good faith effort attempts to obtain all missing information.If additional details become available, a supplemental report will be submitted.Block e1: the reported healthcare facility is: (b)(6) block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a0401 captures the reportable event of stent break.Imdrf device code a0106 captures the reportable event of stent obstruction within device.Imdrf device code a150207 captures the reportable event of stent difficult to remove imdrf patient code e2008 captures the reportable event of unretrieved device.Imdrf impact code f2301 captures the additional device used to complete the procedure.Block h11: investigation results: based on the available information, boston scientific was able to confirm the reported events of stent obstruction within the device, stent material deformation, and stent break based on a review of the device photographs provided, which showed that the stent was deformed, broken, and exhibited evidence of tissue ingrowth.However, the reported event of stent difficult to remove could not be confirmed.Taking all available information into consideration, the investigation concluded that there is not enough evidence to determine whether the reported events of stent break and stent material deformation were due to the physician's technique during the procedure, or whether it was related to a device malfunction.Additionally, stent obstruction within the device is noted in the instructions for use (ifu) as a possible adverse event associated with the use of the device.Device history record: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the complaint device was not returned for evaluation as it remains implanted; therefore, a technical analysis could not be performed.The documentation provided included photographs where it can be observed the device in the patient's anatomy, showing the stent deformed, broken and with evidence of tissue ingrowth.Labeling review: a labeling review was performed and, from the information available, there is no information that the device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent obstruction within device is noted within the ifu as a known possible adverse event related to the use of the device.Risk review: a risk review was completed and confirmed that the reported events of stent obstruction within device, stent break, stent material deformation, stent difficult to remove, unretrieved device fragments (udf) and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key21064063
Report Number3005099803-2024-06779
Device Sequence Number11582928
Product Code PNB
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570370
Device Catalogue NumberM00570370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer03/27/2026
05/11/2026
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date04/21/2026
06/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown